MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PERMAFIX FIXATION SYSTEM 15 COUNT; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. PERMAFIX FIXATION SYSTEM 15 COUNT; STAPLE, IMPLANTABLE
Catalog Number 0113119
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject product was returned with all of the fasteners deployed from the device; therefore, a functional evaluation could not be performed.The visual evaluation found no manufacturing anomalies.A definitive root cause of the reported issue could not be determined.This is the first reported complaint for the subject lot of (b)(4) units manufactured in january of 2018.
 
Event or Problem Description
It was reported that while fixating a bard/davol soft mesh during a laparoscopic inguinal hernia repair, the fasteners in the permafix fixation device were coming out and were would not fixate the tissue / hold the mesh.This was tried with 5-6 fasteners and occurred repeatedly.A new fixation device was used to complete the case.There was no patient injury as a result of the problem experienced.

Brand Name
PERMAFIX FIXATION SYSTEM 15 COUNT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key9588852
Report Number1213643-2020-00318
Device Sequence Number16818543
Product Code GDW
UDI-Device Identifier00801741016714
UDI-Public(01)00801741016714
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K111153
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2020
Device Catalogue Number0113119
Device Lot NumberHUBY1096
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2019
Initial Report FDA Received Date01/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1